Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 200, NWS Cleveland, OH

August 4, 2003Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 2003, 3:12 PM EDT for Trumbull County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2003, 3:12 PM EDT (19:12 UTC)
Expired
Aug 4, 2003, 3:45 PM EDT
In force
33 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2003-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2003-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WUUS51 KCLE 041912
SVRCLE
OHC155-041945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT MON AUG 4 2003

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO...

* UNTIL 345 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF HUBBARD...OR ABOUT 6 MILES
  NORTH OF YOUNGSTOWN...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUBBARD
  NILES

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4113 8053 4114 8070 4119 8078 4141 8052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:25 AM EDT, 11 hours 47 minutes earlier.

Area forecast discussion, Aug 4, 3:25 AM EDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
325 AM EDT MON AUG 4 2003

SCT SHWRS TSTMS ERYR DCRSG BUT FEW STILL ACRS MNLY CNTRL AREAS. WL
GO WITH SCT WORDING ACRS ENTR CWA TDA AND TNGT...SPCLY AFTN AND ERY
TNGT. UPR LOW MNDRG SLOWLY E THRU PD WITH UPR TROF OVR CNTRL PTN CWA
TUE AFTN. THOUGH SHWRS/TSTMS SHUD BE MORE WDSPRD ERN AREAS TUE SO
WENT LKLY POPS IN E KPG SCT POPS W. NO SIG CHGS IN PREV TEMP FCST IN
SHORT TERM.

.CLE...
OH...NONE.
PA...NONE.

WCR
Hazardous weather outlook, Aug 4, 5:04 AM EDT, 10 hours 8 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
504 AM EDT MON AUG 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS WILL OCCUR TODAY...AND THERE IS A SLIGHT
RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY DURING
THE AFTERNOON AND EVENING HOURS. BRIEF HEAVY DOWNPOURS MAY ALSO
OCCUR AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:31 PM EDTSevere Thunderstorm WarningCLELucas, Wood59 min
Aug 3, 11:37 PM EDTSpecial Marine WarningCLE113 min
Aug 3, 11:37 PM EDTSpecial Marine WarningCLE113 min
Aug 4, 1:41 PM EDTTornado WarningCLEWood34 min
Aug 4, 1:53 PM EDTSpecial Marine WarningCLE2 hr
Aug 4, 2:34 PM EDTSpecial Marine WarningCLE116 min
Aug 4, 2:34 PM EDTSpecial Marine WarningCLE116 min
Aug 4, 2:34 PM EDTSpecial Marine WarningCLE116 min
Aug 4, 3:44 PM EDTFlash Flood WarningCLEStark2 hr
Aug 4, 4:33 PM EDTSpecial Marine WarningCLE117 min
Aug 4, 4:33 PM EDTSpecial Marine WarningCLE117 min
Aug 4, 4:33 PM EDTSpecial Marine WarningCLE117 min
Aug 4, 4:34 PM EDTSevere Thunderstorm WarningCLEWood56 min
Aug 4, 4:39 PM EDTFlash Flood WarningCLEWood4 hr
Aug 4, 4:57 PM EDTSevere Thunderstorm WarningCLELake63 min
Aug 4, 5:22 PM EDTFlash Flood WarningCLEHancock3 hr
Aug 4, 6:26 PM EDTSevere Thunderstorm WarningCLESeneca64 min
Aug 4, 6:32 PM EDTSpecial Marine WarningCLE118 min
Aug 4, 6:32 PM EDTSpecial Marine WarningCLE118 min
Aug 4, 6:32 PM EDTSevere Thunderstorm WarningCLEOttawa58 min
Aug 4, 6:46 PM EDTFlash Flood WarningCLESeneca4 hr
Aug 4, 7:05 PM EDTSevere Thunderstorm WarningCLESummit55 min
Aug 4, 7:19 PM EDTSevere Thunderstorm WarningCLEStark26 min
Aug 4, 7:23 PM EDTSevere Thunderstorm WarningCLEPortage67 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.